# SDR CA080618003

- Difficulty date: June 2, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Engine: Pwa PT6A60
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Seal
- Condition: Leaking
- Location: Nr 1 Bearing
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ENG COMPRESSOR RECOVERY WASH, ENGINE OIL LOSS FROM NR 1 BEARING SEAL. MULTIPLE ENGINE SPOOLS ARE REQUIRED TO COMPLETE AN ENG COMPRESSOR RECOVERY WASH IAW ENG MFG. MAINT FOUND IN CARRYING OUT MULTIPLE ENGINE SPOOLS, INTERNAL ENG SCAVANGE PUMPS LOCATED IN THE AGB WERE NOT EFFICIENT ENOUGH THROUGH THE SPOOLING PROCESS AT LOW ENG SPEEDS TO SUCSESSFULLY SCAVANGE ENOUGH ENGINE OIL OUT OF THE AGB TO AVOID AN OVER FILL CONDITION OF THE AGB. SCAVANGE PUMPS ARE DESIGNED TO TAKE THE USED ENGINE OIL FROM THE AGB AND RGB AND PUMP THE OIL BACK INTO THE MAIN ENGINE OIL RESERVOIR. MAINT FOUND DURING ENGINE SPOOLING ALONE, THE PUMPS COULD NOT KEEP THE OIL AT A SAFE LEVEL IN THE AGB IN ORDER TO AVOID THE OIL TO SEEP OUT OF THE NR1 BEARING SEAL AND OBSERVED DRIPPING FROM THE ENGINE INTAKE. MAINTENANCE FOUND THAT ANY MORE THAN THREE ENGINE DRY SPOOLS WOULD RESULT IN AGB OIL LEAKING FROM THE NR 1 AIR/OIL BEARING SEAL.
